Hi any help would be great, I've had Graves' disease for about 10 years now and have had relapses but nothing like this one, I had my

Blood taken and results are tsh 0.03 and my t4 levels are 41.6. I'm shaking, feeling so agitated and my heart feels like it's going to pound out of my chest, I've also been sick, my docter has upped my carbizamole and put me on beta blockers and told me to talk to my consultant but she is away for 2 weeks, I feel awful as do my kids for my mood swings lol is it normal to feel like this and is there anything else I can do I'm even struggling to write this as my hands shake so bad, any help would be wonderful thank you x

Last edited by

6 Replies

  • Hi sorry you've had a relapse. You're levels are similar to mine when I was first diagnosed so I understand how awful you must feel. The betablockers should help with the symptoms if your on the right dose.

    It might be worth contacting your endos secretary and ask to speak with another consultant as you feel so bad and need to speak to someone. X

  • Thank you I have many relapses but never felt like this, I'm currently waiting for a call back from my gp about changing my medication so hopefully fingers crossed should feel better soon x

  • Hi, your numbers are very similar to what mine were when I was first diagnosed in November last year, as are your symptoms although I was never sick.

    My hands shook like nothing on earth and my heart was just pounding all the time, it woke me up during the night and I couldn't bear it if my other half out his arm / hand on my stomach. I felt SO ill though.

    My GP started me on 20 mcg Carbimazole at the beginning of December as soon as my blood results came back, but I couldn't take beta blockers because I have asthma. After a month on 20mcg I had a blood test which was sent off to the consultant who I hadn't seen, then at the beginning of January got a letter from the hospital putting me on to 40 mcg a day. I took that until the end of February when I had another blood test and then saw the consultants assistant. I was under active by then and was started on 50mcg of levo.

    That pretty much calmed the awful palpitations down. After about six weeks on levo and before I was due to see the endo again I started getting palpitations again ( I thought I was over medicated ) and my GP gave me amitriptyline to stop the palps which it did and as soon as they stopped I phased them out which was about the time I saw my endo who raised my levo again. Someone on here said you can get palps when you are under medicated and they were correct.

    Hopefully raising your Carbimazole - how much are you taking? and giving you beta blockers ought to do the trick until you can get to speak to / see your endo.

    You could always present yourself at A&E if you feel really anxious about it all.

  • Hi, it's so nice to see I'm not the only one going through this, so far I'm on 30mg carbizamole day and night and 20mg of propronal twice a day got to have another blood test in 2 weeks , my hand shakes are awful but it's the face goin I can't stand I look like I'm always shivering lol

    I'm soo relived this time as last time my eyes bulged so much people asked me if I was taking drugs! I was lucky and they went back down!

    I really hope there is something they can do for me as I seem to replapse at least once a year, although most of the time I am pretty normal an had have had 2 normal pregnancies so not all bad x I hope you manage to keep all yours under control x

  • So sorry to hear youve had this for 10 years.All i can suggest is that you ask your GP to refer you to another endo whilst yours is away if thats possible,as you cant go on like that .As ive been a Graves sufferer in the past ive felt all the things you describe.My endo put me on a block and replace treatment..Carb and levo for 18 months.i have been in remission for 2 years and 2 months now.I hope that eventually they will get your levels right.Wishing you lots of luck.

  • You have my sympathy Kylied. I also have overative thyroid and tremors in my hands when I have relapsed. It is embarrassing and the brain-fog makes it hard to concentrate and write the simplest thing. I am taking 15mg Carb and managing to get the palpitations and shaking under control.

    It is a real roller coaster but I think it helps to share experiences and help each other when we can.

    I hope you feel better very soon. xx

You may also like...